MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMALRS PLATELET PLASMA RBC AUTOPAS SET

TERUMO BCT TRIMA ACCEL; TRIMALRS PLATELET PLASMA RBC AUTOPAS SET
Catalog Number 5824102
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.There was red blood contamination during pas addition.There was not a transfusion recipient or patient involved at the time of the residual wbc testing; therefore, no patient information is reasonably known at the time of the event.The platelet collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.6, h.6 and h.11.Investigation: the device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.There was red blood contamination during pas addition.There was not a transfusion recipient or patient involved at the time of the residual wbc testing; therefore no patient information is reasonably known at the time of the event.The platelet collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.11.Investigation: the device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.The customer submitted photographs of a pas line during pas addition of a trima procedure.Visual inspection confirmed the presence of severe kinks on the pas filter outlet tubing in multiple locations.The run data file (rdf) was analyzed for this event.Run data file analysis showed a ¿pas prime error¿ alert was raised in this procedure.Following the system prompt to connect pas, the system verifies that pas was properly connected and flowing as expected.This is confirmed by pumping pas into the empty reservoir using the platelet and plasma pumps.Once the lower reservoir sensor detects pas fluid, it will run the return pump.If the return pump cannot run for an adequate amount of volume due to air being detected at the lower reservoir sensor, the ¿pas prime error¿ alert will be raised indicating that the lower reservoir sensor does not consistently detect the presence of pas in the reservoir.The ¿pas prime error¿ alerts in this procedure were generated because pas was not consistently detected at the lower reservoir sensor when expected.Run data file analysis did not show a conclusive root cause for the repeated ¿pas prime error¿ alerts.Possible causes for these alerts include, but are not limited to: small air bubbles may have been stuck over the lower reservoir sensor causing it to read air when fluid was present frangible on the pas bag (if present) may not have been properly broken.The pas filter may have not been completely wetted before the pumps started running.The yellow clamp on the pas line may have been closed.Occlusion in the pas line, such as the y-connector investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.There was red blood contamination during pas addition.There was not a transfusion recipient or patient involved at the time of the residual wbc testing, therefore no patient information is reasonably known at the time of the event.The wbc count is not available.The platelet collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.5, b.6, d.4, h.6 and h.11.Investigation: the device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.The customer submitted photographs of a pas line during pas addition of a trima procedure.Visual inspection confirmed the presence of severe kinks on the pas filter outlet tubing in multiple locations.The run data file (rdf) was analyzed for this event.Run data file analysis showed a ¿pas prime error¿ alert was raised in this procedure.Following the system prompt to connect pas, the system verifies that pas was properly connected and flowing as expected.This is confirmed by pumping pas into the empty reservoir using the platelet and plasma pumps.Once the lower reservoir sensor detects pas fluid, it will run the return pump.If the return pump cannot run for an adequate amount of volume due to air being detected at the lower reservoir sensor, the ¿pas prime error¿ alert will be raised indicating that the lower reservoir sensor does not consistently detect the presence of pas in the reservoir.The ¿pas prime error¿ alerts in this procedure were generated because pas was not consistently detected at the lower reservoir sensor when expected.Run data file analysis did not show a conclusive root cause for the repeated ¿pas prime error¿ alerts.Possible causes for these alerts include, but are not limited to: - small air bubbles may have been stuck over the lower reservoir sensor causing it to read air when fluid was present - frangible on the pas bag (if present) may not have been properly broken - the pas filter may not have been completely wetted before the pumps started running - the yellow clamp on the pas line may have been closed - occlusion in the pas line, such as the y-connector a disposable complaint history search was performed for this lot and found 1 other report for a similar issue on this lot.See mdr: 1722028-2025-00159 root cause: a root cause assessment was performed for this complaint.Run data file analysis showed a ¿pas prime error¿ alert was raised in this procedure.Following the system prompt to connect pas, the system verifies that pas was properly connected and flowing as expected.This is confirmed by pumping pas into the empty reservoir using the platelet and plasma pumps.Once the lower reservoir sensor detects pas fluid, it will run the return pump.If the return pump cannot run for an adequate amount of volume due to air being detected at the lower reservoir sensor, the ¿pas prime error¿ alert will be raised indicating that the lower reservoir sensor does not consistently detect the presence of pas in the reservoir.The ¿pas prime error¿ alerts in this procedure were generated because pas was not consistently detected at the lower reservoir sensor when expected.Run data file analysis did not show a conclusive root cause for the repeated ¿pas prime error¿ alerts.Possible causes for these alerts include, but are not limited to: - small air bubbles may have been stuck over the lower reservoir sensor causing it to read air when fluid was present - frangible on the pas bag (if present) may not have been properly broken - the pas filter may not have been completely wetted before the pumps started running - the yellow clamp on the pas line may have been closed.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMALRS PLATELET PLASMA RBC AUTOPAS SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key22530722
Report Number1722028-2025-00161
Device Sequence Number20704967
Product Code GKT
UDI-Device Identifier05020583824102
UDI-Public05020583824102
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5824102
Device Lot Number2412215151
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer07/21/2025
09/09/2025
10/07/2025
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date08/11/2025
09/29/2025
10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown